Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 8, 2011, 2:32 PM CST for Copiah County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2011, 2:32 PM CST (20:32 UTC)
- Expired
- Mar 8, 2011, 3:00 PM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 62 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 1:08 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
169 WUUS54 KJAN 082032 SVRJAN MSC029-082100- /O.NEW.KJAN.SV.W.0052.110308T2032Z-110308T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 232 PM CST TUE MAR 8 2011 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COPIAH COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS... * UNTIL 300 PM CST * AT 232 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF ALLEN MOVING NORTHEAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLANCY...MARTINSVILLE...DENTVILLE AND GALLMAN PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. && LAT...LON 3205 9054 3205 9023 3170 9042 3171 9069 TIME...MOT...LOC 2032Z 214DEG 41KT 3167 9059 $$ 7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 11:59 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 8, 11:59 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...CORRECTED AND UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE JACKSON MS
1159 AM CST TUE MAR 8 2011
.UPDATE...
CONFIDENCE IS INCREASING FOR THE POTENTIAL OF SIGNIFICANT SEVERE
WEATHER AND FLOODING FOR THE PERIOD FROM LATE THIS AFTN...THROUGH
TONIGHT...AND INTO TOMORROW MORNING. FORECAST THINKING IS STILL ABOUT
THE SAME...WITH THE GREATEST RISK FOR SEVERE WEATHER ALONG AND WEST
OF THE MS RIVER EXTENDING SOUTHEAST ACROSS SOUTH CENTRAL MS...AND THE
GREATEST RISK FOR FLASH FLOODING ALONG AND SOUTHEAST OF THE NATCHEZ
TRACE PARKWAY.
A WARM FRONT REMAINS DRAPED ACROSS THE ARKLAMISS THIS MORNING WITH
SFC DEWPOINTS STILL IN THE MID 40S ALONG THE HWY 45 CORRIDOR FROM
MEI TO GTR AND WEST TO EUPORA TO PHILADELPHIA, MS...WHILE LOWER 60S
DEWPOINTS WERE SURGING INLAND AND APPROACHING THE NATCHEZ AREA PRIOR
TO NOON. SCATTERED ELEVATED TSTMS DEVELOPED EARLIER THIS MORNING AND
CONTINUE UNDER BROAD REGION OF ASCENT ASSOC AN IMPRESSIVE UPPER JET.
THE LATEST KDGX VAD WINDS SHOWS BOUNDARY LAYER WINDS ARE GRADUALLY
VEERING TO A MORE SOUTHERLY DIRECTION INDICATIVE OF THE DECREASING
DEPTH/STRENGTH OF NEAR-SFC COOL/STABLE LAYER WITH DEPTH ESTIMATED AT
AROUND 2500 FT. THE LATEST GUIDANCE INDICATES THE WARM SECTOR WILL
CONTINUE TO SURGE INLAND AND EXPECT MID 60S SFC DEWPOINTS WILL REACH
THE HEZ AREA PRIOR TO SUNSET ALONG WITH MIXED LAYER CAPE APPROACHING
1000 J/KG...WITH VERY LITTLE NEAR-SFC STABILITY REMAINING FARTHER NE
ALONG THE HWY 49 CORRIDOR.
GIVEN THE VERY STRONG SHEAR EXPECTED (0-1KM 35-40KTS, 0-6KM >50KTS)
AND HIGH VORTICITY GENERATION POTENTIAL OVER NE LA INTO SW MS AT
00Z...AND HIGH RESOLUTION MODEL DEPICTION OF DISCRETE STORM
DEVELOPMENT AFTER ABOUT 21Z...WE ARE STILL VERY CONCERNED WITH THE
RISK FOR STRONG TORNADOES...INCLUDING A SLIGHT NWD SHIFT IN THIS
POTENTIAL...AS INDICATED IN THE LATEST SWODY2 OUTLOOK FROM
SPC.
IN ADDITION...VERY STRONG MOISTURE TRANSPORT WITH PRECIPITABLE WATER
VALUES IN EXCESS OF 1.5 INCHES AND INCREASINGLY DEEP MOISTURE
PROFILES WILL SUPPORT INTENSE RAINFALL RATES WITH TSTM ACTIVITY. AS
DEEP LAYER WIND FIELDS BECOME MORE UNIDIRECTIONAL THROUGH THE
NIGHT...THERE WILL BE AN INCREASED POTENTIAL FOR TRAINING STORMS.
SOME HIGH RES WRF OUTPUT INDICATES THE POTENTIAL FOR > 5 INCHES OF
RAINFALL SOUTH OF I-20 TONIGHT. THE OVERALL MODEL CONSENSUS SHOWS
THAT THE CURRENT FLASH FLOOD WATCH DEPICTION IS IN GOOD SHAPE. /EC/
.PREV DISCUSSION... /ISSUED 910 AM CST TUE MAR 8 2011/
UPDATE...
HAVE ADDED THUNDER AND INCREASED RAIN CHANCES FOR THIS MORNING/EARLY
AFTN. CONVECTIVE PRECIPITATION HAS DEVELOPED QUICKLY UNDER BROAD
ZONE OF UPPER LEVEL DIVERGENCE AND ASCENT ALONG THE WARM FRONTAL
BOUNDARY. A FEW LIGHTNING STRIKES ARE BEING DETECTED AS WELL. AN
UPDATE ON THE SEVERE WEATHER POTENTIAL WILL BE COMING OUT LATER THIS
MORNING. /EC/
PREV DISCUSSION... /ISSUED 430 AM CST TUE MAR 8 2011/
SEVERE STORMS AND HEAVY RAINFALL POSSIBLE FROM LATE AFTERNOON
INTO WEDNESDAY MORNING...
LONG TERM...THURSDAY THROUGH TUESDAY...QUIET WEATHER WILL RETURN TO
THE REGION FOR THE EXTENDED PORTION OF THE FORECAST. COOLER AIR WILL
MOVE INTO THE REGION AS CAA DOMINATES THURSDAY. THIS WILL ALLOW
TEMPERATURES TO BE ABOUT 5-10 DEGREES BELOW NORMAL FOR THIS POINT IN
MARCH. TEMPERATURES THURS. WILL RANGE FROM 57-63. OVERNIGHT LOWS WILL
BE CHILLY WITH FROST LIKELY FRIDAY MORNING. GUIDANCE INDICATES THAT
THERE COULD BE A LIGHT FREEZE WITH LOWS IN THE 30-33 RANGE EAST OF
I-55. THIS OCCURS AS A 1027MB SURFACE HIGH TRACKS ACROSS THE AREA.
CONDITIONS WILL NOT REMAIN TOO CHILLY FOR TOO LONG AS SHORTWAVE
RIDGING MOVES OVER THE AREA FRIDAY AND THE SFC HIGH SCOOTS A LITTLE
TO THE EAST. THIS WILL BRING LIGHT SOUTHERLY FLOW BACK TO THE REGION
AND HELP TO SEND HIGHS BACK INTO THE MID TO UPPER 60S.
SATURDAY INTO SATURDAY NIGHT...A WEAK TROUGH AXIS WILL MOVE THROUGH
THE NORTHERN PART OF THE REGION BUT LOOKS TO NOT MAKE IT COMPLETELY
THROUGH THE CWA. THE MAIN AFFECT FROM THIS WOULD BE TO BRING IN SOME
CLOUD COVER AND A LITTLE BIT OF DRIER AIR...MOSTLY TO LOCATIONS
ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. NO RAINFALL IS EXPECTED
WITH THIS PASSAGE. UNLIKE THIS PAST WEEKEND...THE UPCOMING WEEKEND
LOOKS TO BE FANTASTIC. WAA INCREASES AND TEMPERATURES WILL BE IN THE
UPPER 60S/LOWER 70S BOTH SATURDAY AND SUNDAY. OVERNIGHT LOWS WILL BE
COOL IN THE 40S...BUT CONDITIONS EXPECTED TO BE DRY.
THE NEXT POTENTIAL FOR RAIN COMES AROUND MONDAY. MODELS SHOW SOME
DIFFERENCES IN SOLUTIONS AS TO HOW MUCH A SHORTWAVE TROUGH WILL DIG
OVER THE SOUTHERN PLAINS. THE GFS IS A BIT FASTER AND A BIT MORE
BULLISH IN DEVELOPING THE UPPER LOW AND KEEPING IT A CLOSED LOW AS
IT BARRELS THROUGH THE SOUTHEAST STATES.. AS WELL AS DEVELOPING A SFC
LOW AND TRACKING IT ACROSS ARKANSAS MONDAY EVENING. THE ECMWF IS MUCH
WEAKER AND EVENTUALLY OPENS IT UP INTO A WAVE AS IT MOVES NORTH OF
THE REGION. THE GFS ENSEMBLES DO NOT SHOW MUCH DEEPENING OF THE
TROUGH WHICH MIGHT LEND THAT THE OPERATIONAL GFS IS A BIT TOO
BULLISH. EITHER WAY...THIS WOULD LEAD TO THE NEXT POTENTIAL CHANCE
FOR RAIN. /28/
&&
.AVIATION...
DEEP MOISTURE WILL INCREASE TODAY AHEAD OF A DEVELOPING LOW PRESSURE
SYSTEM THAT WILL MOVE ACROSS THE AREA TONIGHT AND WEDNESDAY. MVFR
CATEGORY CEILINGS WERE BEING REPORTED ALONG THE SOUTHERN 2/3RDS OF
THE REGION AND WILL SPREAD NE ACROSS ENTIRE AREA PRIOR TO NOON. AREA
RADARS WERE INDICATING SCATTERED SHOWERS/TSTMS TRACKING NORTHEAST
ACROSS THE REGION. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE
THIS AFTERNOON. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
TONIGHT WITH DETERIORATING CEILINGS AND VSBYS FOR ALL SITES
INCLUDING IFR/LIFR CONDITIONS IN HEAVIER RAIN. CONDITIONS WILL
IMPROVE WEDNESDAY IN THE WAKE OF A STRONG COLD FRONT THAT WILL BE
NEAR GLH BY 12Z WED AND BE SE OF HBG BY 21Z WED. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 65 60 71 38 / 80 99 34 3
MERIDIAN 62 60 75 38 / 67 100 72 5
VICKSBURG 67 60 71 39 / 88 98 18 3
HATTIESBURG 65 63 75 43 / 65 94 73 2
NATCHEZ 68 58 71 40 / 82 98 24 2
GREENVILLE 62 57 65 38 / 92 94 16 4
GREENWOOD 63 56 67 37 / 88 99 22 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
MORNING FOR MSZ030>033-037>039-042>066-072>074.
LA...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
MORNING FOR LAZ016-023>026.
AR...NONE.
&&Hazardous weather outlook, Mar 8, 5:47 AM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 547 AM CST TUE MAR 8 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ047-053-054-059>062- 091200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 547 AM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF HAIL THE SIZE OF QUARTERS WILL BE POSSIBLE THIS AFTERNOON. ADDITIONAL SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT INTO EARLY WEDNESDAY MORNING. TORNADOES...INCLUDING THE POSSIBILITY OF A STRONG TORNADO...DAMAGING WINDS TO 75 MPH...AND HAIL TO THE SIZE OF GOLF BALLS...WILL ALL BE POSSIBLE WITH THE MOST INTENSE STORMS. IN ADDITION...WIDESPREAD RAINFALL TOTALS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED...WHICH COULD RESULT IN FLASH FLOODING. A POTENT UPPER LEVEL DISTURBANCE WILL COMBINE WITH VERY MOIST AND UNSTABLE AIR FROM THE GULF OF MEXICO TO RESULT IN RAPID THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING. MULTIPLE ROUNDS OF STRONG TO SEVERE STORMS WILL BE POSSIBLE. IN ADDITION...THESE STORMS WILL LIKELY PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...AND STORMS TRAINING OVER THE SAME AREA COULD PRODUCE LOCALIZED RAINFALL TOTALS OF SEVERAL INCHES IN A PERIOD OF 12 HOURS OR LESS. THIS COULD RESULT IN FLASH FLOODING...ESPECIALLY OVER AREAS SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 55. THE THREAT OF SEVERE WEATHER AND HEAVY RAINFALL SHOULD DIMINISH DURING THE MORNING HOURS WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT INTO WEDNESDAY. MSZ018-019-025-034>036-040>044-048>052-055>058-063>066-072>074- 091200- BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 547 AM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHWEST...CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS CAPABLE OF HAIL THE SIZE OF QUARTERS...DAMAGING WINDS OF 60 MPH...AND A FEW TORNADOES WILL BE POSSIBLE TONIGHT AND INTO WEDNESDAY. IN ADDITION...THESE STORMS WILL LIKELY PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...AND MULTIPLE STORMS MOVING ACROSS THE SAME AREA COULD PRODUCE LOCALIZED RAINFALL TOTALS OF SEVERAL INCHES IN A PERIOD OF 12 HOURS OR LESS. THIS COULD RESULT IN FLASH FLOODING...ESPECIALLY OVER AREAS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. A POTENT UPPER LEVEL DISTURBANCE WILL COMBINE WITH VERY MOIST AND UNSTABLE AIR FROM THE GULF OF MEXICO TO RESULT IN RAPID THUNDERSTORM DEVELOPMENT TONIGHT. MULTIPLE ROUNDS OF STRONG TO SEVERE STORMS WILL BE POSSIBLE INTO WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT INTO WEDNESDAY. MSZ026>033-037>039-045-046-091200- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-NESHOBA-KEMPER- 547 AM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT INTO WEDNESDAY. THESE STORMS WILL LIKELY PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...AND MULTIPLE STORMS MOVING ACROSS THE SAME AREA COULD PRODUCE LOCALIZED RAINFALL TOTALS OF SEVERAL INCHES IN A PERIOD OF 12 HOURS OR LESS. THIS COULD RESULT IN FLASH FLOODING... ESPECIALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. ALONG WITH THE HEAVY RAINFALL THREAT...ENOUGH INSTABILITY MAY BE PRESENT TO SUPPORT A FEW STRONG TO SEVERE STORMS WITH WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT INTO WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Special weather statement, Mar 8, 10:55 AM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1055 AM CST TUE MAR 8 2011 MSZ044-050-081740- SCOTT MS-LEAKE MS- 1055 AM CST TUE MAR 8 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 8 MILES SOUTHWEST OF TUSCOLA AT 1053 AM CST...MOVING NORTHEAST AT 45 MPH. THE STORM WILL CONTINUE TO TRACK NORTHEAST ACROSS LEAKE COUNTY. THIS STORM HAS A HISTORY OF PRODUCING PEA TO DIME SIZED HAIL. IN ADDITION...VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER ON ROADWAYS AND OVERFLOWING DITCHES AND CULVERTS CAN BE EXPECTED. PEOPLE IN LEAKE AND NORTHEASTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Mar 8, 11:26 AM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1126 AM CST TUE MAR 8 2011 MSZ032-037-038-044-045-081805- LEAKE MS-NESHOBA MS-CHOCTAW MS-ATTALA MS-WINSTON MS- 1126 AM CST TUE MAR 8 2011 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 6 MILES EAST OF ZAMA AT 1122 AM CST...MOVING NORTHEAST AT 45 MPH. THE STORM WILL CONTINUE TO MOVE OVER RURAL AREAS THROUGH NOON. IN ADDITION...VERY HEAVY RAIN IS LIKELY WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND OVERFLOWING DITCHES AND CULVERTS CAN BE EXPECTED. PEOPLE IN SOUTHWESTERN WINSTON...EAST CENTRAL ATTALA...SOUTH CENTRAL CHOCTAW...NORTHWESTERN NESHOBA AND NORTHEASTERN LEAKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Mar 8, 11:44 AM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1144 AM CST TUE MAR 8 2011 MSZ038-039-081815- NOXUBEE MS-WINSTON MS- 1144 AM CST TUE MAR 8 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES WEST OF LOUISVILLE AT 1143 AM CST...MOVING NORTHEAST AT 35 MPH. THE STORM WILL TRACK NORTHEAST ACROSS WINSTON COUNTY THROUGH 1215 PM. VERY HEAVY RAIN IS CAN BE EXPECTED WITH THIS STORM. PONDING OF WATER ON ROADWAYS AND OVERFLOWING DITCHES AND CULVERTS WILL BE POSSIBLE. PEOPLE IN EASTERN WINSTON AND EXTREME NORTHWESTERN NOXUBEE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Mar 8, 12:10 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1210 PM CST TUE MAR 8 2011 MSZ030-031-033-081840- CLAY MS-LOWNDES MS-OKTIBBEHA MS- 1210 PM CST TUE MAR 8 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES WEST OF OKTOC AT 1209 PM CST...MOVING NORTHEAST AT 25 MPH. THE STORM WILL CONTINUE TO TRACK NORTHEAST ACROSS RURAL OKTIBBEHA AND LOWNDES COUNTIES THROUGH 1230 PM. VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS IS LIKELY. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EAST CENTRAL OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Mar 8, 1:19 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 119 PM CST TUE MAR 8 2011 MSZ039-081945- NOXUBEE MS- 119 PM CST TUE MAR 8 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER BIGBEE VALLEY AT 117 PM CST...MOVING NORTHEAST AT 40 MPH. ADDITIONAL THUNDERSTORMS WERE DEVELOPING JUST NORTH OF MASHULAVILLE...MOVING NORTHEAST ACROSS THE COUNTY. THE STORMS WILL TRACK ACROSS THE AREA THROUGH 2 PM. VERY HEAVY RAIN IS LIKELY WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS CAN BE EXPECTED. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NOXUBEE COUNTY SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Mar 8, 2:02 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 202 PM CST TUE MAR 8 2011 MSZ061-082030- FRANKLIN MS- 202 PM CST TUE MAR 8 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 7 MILES SOUTH OF BUDE AT 201 PM CST...MOVING NORTH AT 45 MPH. THE STORM WILL TRACK NORTHEAST ACROSS FRANKLIN COUNTY THROUGH 230 PM. VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER ON ROADWAYS AND IN OTHER LOW LYING AREAS CAN BE EXPECTED. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. 7
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:02 PM CST | Flash Flood Watch | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 34 more | 41 hr |
| Mar 8, 8:12 AM CST | River Flood Warning | JAN | Clay | 3 days |
| Mar 8, 9:57 AM CST | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Mar 8, 10:24 AM CST | River Flood Warning | JAN | Jones | 6 days |
| Mar 8, 2:10 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 50 min |
| Mar 8, 3:52 PM CST | River Flood Warning | JAN | Clarke | 4 days |
| Mar 8, 4:12 PM CST | Flash Flood Warning | JAN | Jefferson Davis, Lamar, Lawrence, Marion | 3 hr |
| Mar 8, 5:17 PM CST | Flash Flood Warning | JAN | Franklin | 118 min |
| Mar 8, 5:36 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 54 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.